MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1.5MM X 2.5CM

MEDOS INTERNATIONAL SARL GALAXY G3 MINI 1.5MM X 2.5CM
Catalog Number GLM915025
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Procode: krd/hcg.Lot number was not reported.Manufacturing site name: codman and shurtleff inc., dba depuy synthes products, inc.(b)(4).Information regarding patient age/date of birth, gender, weight, height, medical history, race, and ethnicity was not reported.The company is seeking this information through the event investigation.This is one of two products involved with the complaint and the associated manufacturer report numbers are 3008114965-2019-01051.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization of a left ophthalmic aneurysm (3x4mm), there was difficulty placing two galaxy g3 coils.The microcatheter used was an sl10.The user entered into the aneurysm without difficulty.The first galaxy g3 coil (glx123505, l10142) conformed well within the aneurysm until the last coil loop, the last loop deployed.It pushed the micro catheter out of the aneurysm.After trying 3 times, the coil was removed and replaced with a non-cerenovus 3.5 x8 xtra soft coil without any issue.Then another non-cerenovus 2x6cm coil was placed without any issue.The next coil was a galaxy g3 mini (glm915025, unknown lot).The coil went in fine until the last loop and kicked the microcatheter back.The user tried 3 -4 times and removed the coil.A non-cerenovus coil was placed in without incident.There was no patient injury reported.There was surgery delay due to the events.No other medical intervention was required.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Based on additional information received, section e1 was corrected.The sales representative provided the wrong hospital name initially.Complaint conclusion: as reported by a healthcare professional, during a coil embolization of a left ophthalmic aneurysm (3x4mm), there was difficulty placing two galaxy g3 coils.The microcatheter used was an sl10.The user entered into the aneurysm without difficulty.The first galaxy g3 coil (glx123505, l10142) conformed well within the aneurysm until the last coil loop, the last loop deployed.It pushed the micro catheter out of the aneurysm.After trying 3 times, the coil was removed and replaced with a non-cerenovus 3.5 x8 xtra soft coil without any issue.Then another non-cerenovus 2x6cm coil was placed without any issue.The next coil was a galaxy g3 mini (glm915025, unknown lot).The coil went in fine until the last loop and kicked the microcatheter back.The user tried 3 -4 times and removed the coil.A non-cerenovus coil was placed in without incident.There was no patient injury reported.There was surgery delay due to the events.No other medical intervention was required.The device was discarded and therefore is not available for investigation.The manufacturing record evaluation (mre) cannot be performed due to the lot number was not provided.With the information available and without the product available for analysis, the reported customer complaint of ¿coil - positioning difficulty-poor conformability¿ could not be confirmed.Without a lot number to conduct a mre review, it is not possible to determine if the reported failure could be related to the manufacturing process.Multiple attempts to obtain additional information regarding the procedure were unsuccessful.The exact cause of the event could not be determined; however, there are circumstances of the procedure that may have contributed to the reported failure.The instructions for use (ifu) instructs on proper positioning of the microcoil system.The ifu also warns: ¿if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.Gently remove and discard the microcoil system.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
GALAXY G3 MINI 1.5MM X 2.5CM
Common Device Name
GALAXY G3
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key8696229
Report Number3008114965-2019-01052
Device Sequence Number11380885
Product Code KRD
UDI-Device Identifier10886704080121
UDI-Public10886704080121
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K171862
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberGLM915025
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/22/2019
Supplement Date Received by Manufacturer06/24/2019
Initial Report FDA Received Date06/13/2019
Supplement Report FDA Received Date07/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL10 MICROCATHETER